Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Burning tongue, pain in tip of tongue. Earlier had sinus infection, strep throat infection. Ultrasound normal. Taken strepsils. Tongue thrush?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2008
Answered : 1197 Questions
Question
Hi as previously since Mid May i had sinus infection and then i had strep throat infection and sinus infection again after that. My doctor sent me for ultrasound for the right hand side of my neck to see the glands and the lymph nodes and everything was normal. For two month i was taking antibiotics and strepsils with anaesthetic all the time and i am experiencing burning tongue and it hurts on the tip of the tongue. I visit my dentist on Monday and everything is normal but i forgot to tell her about the sensations of the tongue. My pharmasist told me that strepsils with anaesthetic can cause burning sensation and pain if i use them too often which i did every 15 to 30 minutes i used to take 1 or 2 at the same time for the sore throat. She game me something for tongue thrush today but could tongue thrush cause this sensation on the tongue also? It is irritating me so much and i do suffer from panic attacks i don't know what to think any more.
i also still have block sinuses and experiencing pain coming through my ears. Is that due to sinus being blocked? I do suffer from sinuses especially when the central heating is on and air conditioning i get pressure around the nose, forehead and i can't breath. Two days ago my nose started to bleed a little bit and green sticky stuff came out. I have been using nasal spray so i can breath better because i don't want to take anymore antibiotics. I have taken enough the last two months.
Posted Fri, 16 Aug 2013 in Infections
 
 
Answered by Dr. Anjana Rao Kavoor 1 hour later
Hi,
Thanks for writing in.

You have written about your sinus and throat conditions which first appeared in mid May and you are on antibiotics since then. If there was no neck lymphnodes on ultrasound, shows that infection is under control. I would like to review the need for taking antibiotics for two months continuously.

Regarding you burning tongue tip, I suggest you take strepsils less frequently and talk it out with your dentist. I confirm that oral thrush is a common cause of burning sensation in tongue and needs to be ruled out in you and if confirmed through clinical examination, it must be treated at the earliest.

I suggest you get consultation from an ENT specialist and describe your sinus infection in detail. If necessary, a CT scan of your sinuses can be done to evaluate your nasal passages, sinuses and osteomeatal complex. The possibility of any fungal infection (like thrush) must be ruled out in your sinuses as well because you are complaining about some greenish discharge and slight nose bleed.

As you are taking medications for increased serum cholesterol and panic attacks (duration not mentioned), a total and differential white blood cell count may also show the possibility of conditions like abnormal white blood cell count, eosinophilia or acute persistent infection in you.

Hope your queries are answered.
Should there be any further queries, please feel free to write back.

Wishing you good health

Regards
Dr A Rao Kavoor
Above answer was peer-reviewed by
 
Follow-up: Burning tongue, pain in tip of tongue. Earlier had sinus infection, strep throat infection. Ultrasound normal. Taken strepsils. Tongue thrush? 41 minutes later
I am not taking any more antibiotics I stopped them two weeks ago. The hospital put me on them for sinus infection and two weeks later I went back to the hospital and told me I had strep throat infection and sinus infection do they changed the antibiotics to different ones penicillin and then rulide for the sinuses twice. At the hospital they did all the blood tests and everything was normal. I am also on warfarin blood thinner for the past 6 years and every time my INR is high I get node bleed I have been on anti depressants for the last 10 years if you need more info please ask me
 
 
Answered by Dr. Anjana Rao Kavoor 14 hours later
Hi,
Thanks for writing in with an update.

Nice to know you are off antibiotics. Rulide (Roxithromycin) is very commonly prescribed for sore throat and found to be effective.

Your nose bleed episodes are clearly explained by warfarin treatment and raised INR. Normal blood tests rule out any thing to do with drug interactions or side effects.

Your greenish nasal discharge must be taken with a pinch of salt, especially in the light of oral thrush. As discussed earlier, this can be an infection of fungal origin and may require short course of anti fungal medications. Ass explained earlier detailed imaging will throw light on present sinus condition and if infection is present in sinuses. There is also a technique known as FESS (Functional endoscopic sinus surgery) which permits direct visualization of sinus cavities and treatment for any blocks or infections can also be given accordingly.

If you are having symptoms of chronic sinusitis and seasonal allergies, then taking a leukotriene receptor antagonist (montelukast or zafirlukast) may help. These must be given under medical supervision as they can cause depression in some patients and needs observation.

Hope your queries are answered.
Should there be any further queries, please feel free to write back.

Wishing you good health

Regards
Dr A Rao Kavoor
Above answer was peer-reviewed by
 
Follow-up: Burning tongue, pain in tip of tongue. Earlier had sinus infection, strep throat infection. Ultrasound normal. Taken strepsils. Tongue thrush? 2 days later
Hi doctor thank you for your answer there is something else which I noticed with my husband there is a swelling on the right hand side of my neck close to the ear where my doctor told me is the jaw joint I rubbed with voltarin and took nurafen plus and the swelling went away this morning I got to the computer to do some work and the swlimg came back if I try to stretch my neck it hurts a couple of week I had an ultra sound in this area and everything came clear but it is still bother me everyone says is my jaw joints even my dentis and chiropractor and another doctor when he saw me on Friday because I was in a lot of pain, can the muscles and jaw joints cause swelling under the ear down to mid neck? When I swallow I feel the swelling but it doesn't hurt in my throat. Could this issue is because the lymph modes are fighting the infections I had? Please help me understand because I am worried and every time my chiropractor treats that area he relieves the tension and pain and a few days later it comes back they even checked for lumps but they all said that everything is mormal
 
 
Answered by Dr. Anjana Rao Kavoor 2 hours later
Hi,
Thanks for writing back to us.

Coming to the intermittent swelling on the right said of your neck, close to the ear. There are two important areas to evaluate, one is the parotid gland which is found behind and just below the ear and the other is the temporomandibular joint (TMJ) and muscles attached to it. Since you have said that it hurts in your jaw point, conditions relating to TMJ should be thought of. Popping, or grating sounds in the jaw joint when opening or closing the mouth (which may or may not be accompanied by pain) is an important symptom of TMD (Temporomandibular disorders). The pain experienced may be felt in face, neck and head regions. This can also involve a dental infection. Lymphnodes continue to remain a possibility.

I suppose your TMJ area should be examined based on your sypmptoms.

Hope I have been able to reply to your exact query.
Should there be any further queries, please feel free to write back.

Wishing you good health

Regards
Dr A Rao Kavoor
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor